Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 13, NWS Boise, ID

November 9, 2014Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Nov 9, 2014, 3:44 AM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Nov 9, 2014, 11:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2014, 3:44 AM MST (10:44 UTC)
In effect from
Nov 9, 2014, 11:00 PM MST
Expired
Nov 10, 2014, 5:00 AM MST
In force
6 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 10.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2014-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2014-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WWUS75 KBOI 091044
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
344 AM MST SUN NOV 9 2014

...STRONG COLD FRONT TO BRING GUSTY WINDS TONIGHT...

.A COLD FRONT MOVING THROUGH THE INTERMOUNTAIN NORTHWEST TONIGHT
WILL BE ACCOMPANIED BY A PERIOD OF GUSTY WINDS. AREAS IN THE
WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY WILL SEE THE
STRONGEST WINDS DEVELOP SHORTLY AFTER MIDNIGHT.


IDZ016-030-092200-
/O.NEW.KBOI.WI.Y.0013.141110T0600Z-141110T1200Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
344 AM MST SUN NOV 9 2014

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS
COUNTY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST
MONDAY.

* WINDS...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR SHORTLY AFTER MIDNIGHT WITH
  THE FRONTAL PASSAGE.

* IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES ON
  NORTH-SOUTH ORIENTED ROADS. SMALL...LIGHT WEIGHT ITEMS SHOULD BE
  SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
3 follow-up statements
124 
WWUS75 KBOI 092152
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
252 PM MST SUN NOV 9 2014

...STRONG COLD FRONT TO BRING GUSTY WINDS TONIGHT...

.A COLD FRONT IN CENTRAL OREGON WILL MOVE ACROSS SOUTH CENTRAL
IDAHO WITH A FEW HOURS OF GUSTY WINDS. 

IDZ016-030-100600-
/O.CON.KBOI.WI.Y.0013.141110T0600Z-141110T1200Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
252 PM MST SUN NOV 9 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 AM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
MST MONDAY. 

* WINDS...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR SHORTLY AFTER MIDNIGHT 
  WITH THE FRONTAL PASSAGE. 

* IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES ON 
  NORTH-SOUTH ORIENTED ROADS. SMALL...LIGHT WEIGHT ITEMS SHOULD 
  BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
576 
WWUS75 KBOI 100519
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1019 PM MST SUN NOV 9 2014

...STRONG COLD FRONT TO BRING GUSTY WINDS TONIGHT...

.A COLD FRONT WILL MOVE THROUGH THE WESTERN MAGIC VALLEY AND BRING
GUSTY WINDS FOR MUCH OF THE NIGHT.

IDZ016-030-101200-
/O.CON.KBOI.WI.Y.0013.141110T0600Z-141110T1200Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
1019 PM MST SUN NOV 9 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 11 PM AND 2 AM WITH
  AND JUST BEHIND THE FRONTAL PASSAGE.

* IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES ON 
  NORTH-SOUTH ORIENTED ROADS. SMALL...LIGHT WEIGHT ITEMS SHOULD 
  BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
273 
WWUS75 KBOI 101149
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
449 AM MST MON NOV 10 2014

IDZ016-030-101300-
/O.EXP.KBOI.WI.Y.0013.000000T0000Z-141110T1200Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
449 AM MST MON NOV 10 2014

...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN
FALLS COUNTY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING.

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA BUT WILL REMAIN GUSTY
THROUGH THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 8, 8:44 PM MST, 7 hours earlier.

Area forecast discussion, Nov 8, 8:44 PM MST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
844 PM MST SAT NOV 8 2014

.DISCUSSION...A RATHER TRANQUIL EVENING IS UNDERWAY...AS WE AWAIT
TOMORROW NIGHT/S COLD FRONT AND A DRAMATIC CHANGE IN THE WEATHER.
NO CHANGES TO EARLIER THINKING...AND NO CHANGES TO THE FORECAST AT
THIS TIME. PREPARE FOR COLD WEATHER!

&&

.AVIATION...VFR. FOG POSSIBLE EARLY SUNDAY MORNING AT KMYL KBKE AND
OTHER MOUNTAIN VALLEY LOCATIONS. LIGHT SURFACE WINDS...BECOMING
WESTERLY 10-20KT SUNDAY AFTERNOON EXCEPT LIGHT AND VARIABLE WINDS IN
TREASURE VALLEY. WINDS ALOFT NEAR 10K FT MSL...WNW 25-40KT.

&&

.PREV DISCUSSION...
SHORT TERM...TONIGHT THROUGH MONDAY...ONE MORE DAY OF
UNSEASONABLY MILD TEMPERATURES /THOUGH WE DO HAVE A TEMPERATURE
INVERSION/ BEFORE THE START OF A BIG COOL DOWN MOVES IN FROM THE
NE. SURFACE HIGH WILL REMAIN CENTERED OVER THE LOWER TREASURE
VALLEY THROUGH SUNDAY MORNING. COLD HIGH FROM CANADA WILL SHIFT
THROUGH THE NW ROCKIES MOSTLY EAST OF THE CONTINENTAL DIVIDE
ACROSS MONTANA SUNDAY AND MT/WY THROUGH MONDAY. A MOIST COLD FRONT
AND UPPER TROUGH WILL SLIDE ACROSS SE OREGON SUNDAY AFTERNOON AND
WEAKEN AS THE ROCKIES DOME OF HIGH PRESSURE BUILDS SSW...WITH
MOISTURE ACROSS THE NORTHERN ZONES SUNDAY NIGHT THROUGH MONDAY.
THIS WILL BRING A THREAT OF WINTRY WEATHER ACROSS HIGHWAYS
55/95/21 ACROSS CENTRAL IDAHO ABOVE AROUND 4 KT FT MSL FOR EARLY
MONDAY. WINDS WILL INCREASE WITH THIS PATTERN AS WELL WITH GUSTY W
WINDS TO AROUND 25 MPH MONDAY AFTERNOON ACROSS THE I-84 CORRIDOR
FROM BAKER CITY TO BOISE AND HWY 95 FROM PARMA SOUTH TO NV. GUSTS
TO 35 MPH ARE EXPECTED FOR I-84 EAST OF BOISE THROUGH THE WESTERN
MAGIC VALLEY. WILL WATCH FOR SNAKE RIVER CONVERGENCE ZONE SETUP
MONDAY AFTERNOON NEAR JER BUT FOR NOW THE SURFACE LOW LOOKS TO BE
OVER SE ID LATE MONDAY. BIG COOL DOWN STARTS MONDAY.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY...THE FORECAST
CONTINUES TO TREND SIGNIFICANTLY COLDER FOR THE MID TO LONG
TERM. IT IS BECOMING MORE CLEAR THAT A SURFACE HIGH FROM NORTHERN
CANADA WILL PLUNGE SOUTH...BRINGING COLD TEMPERATURES TO MUCH OF
THE EASTERN US...AS WELL AS IDAHO AND OREGON. AS THE COLD AIR
APPROACHES THE CONTINENTAL DIVIDE MONDAY NIGHT...IT WILL BEGIN TO
SPILL OVER AS TUESDAY WEARS ON AND QUICKLY SPREAD THROUGH IDAHO
AND EASTERN OREGON. EXPECT TEMPERATURES TO REMAIN 10 TO 15 DEGREES
BELOW NORMAL TUESDAY AND BEYOND. WEDNESDAY MORNING LOOKS TO BE THE
COLDEST TIME PERIOD AS THE COLD AIR REALLY SETS IN. THE SURFACE
PRESSURE GRADIENT FROM HIGHER ALONG THE DIVIDE TO LOWER IN
NORTHERN NEVADA WILL DRIVE A STIFF WIND IN THE WESTERN MAGIC
VALLEY TUESDAY NIGHT INTO WEDNESDAY MORNING. THUS...THE THREAT
EXISTS OF SOME LOCALIZED AREAS OF WIND CHILL VALUES IN THE SINGLE
DIGITS IN THE WESTERN MAGIC VALLEY...AND WILL BE SOMETHING TO
CONTINUE TO MONITOR. HOWEVER...AS FORECAST CONFIDENCE CONTINUES TO
INCREASE ABOUT THIS COLD AIR INTRUSION...THE FORECAST TEMPERATURES
MAY CONTINUE TO TREND DOWN.

THE FORECAST REMAINS DRY THROUGH WEDNESDAY MORNING...BUT AS
WEDNESDAY WEARS ON...EASTERN OREGON AND WESTERN IDAHO WILL BE
SQUISHED BETWEEN THE COLD CONTINENTAL AIR MASS AND THE RELATIVELY
WARMER AND WETTER AIR MASS MOVING IN OFF OF THE PACIFIC NORTHWEST
COAST. GENERAL PATTERN LOOKS TO RESEMBLE A WARM FRONT MOVING
THROUGH THE AREA EARLY THURSDAY AS THE COLD AIR FROM THE NORTH
WILL BE SETTLED IN AND THE MOIST AIR FROM THE COAST WILL RIDE UP
OVER IT FROM SOUTHWEST TO NORTHEAST. PRECIP CHANCES EXIST THURSDAY
AND FRIDAY WITH SNOW LEVELS NEAR OR AT VALLEY FLOORS THURSDAY
MORNING AND THEN BEGINNING TO RISE TO NEAR 5500 FT BY FRIDAY.
SATURDAY AND BEYOND CONTINUES TO LOOK COLD AS THE AREA REMAINS IN
A NORTHERLY FLOW.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...SP
AVIATION.....KA
PREV SHORT TERM...VM
PREV LONG TERM....EP/WH

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.